3 doctors weighed in:
What do I do about the side effects of metformin?
3 doctors weighed in

Dr. Carol Cheney
Internal Medicine - Endocrinology
1 doctor agrees
In brief: Try extended release
Patients who have side effects on metformin often find that they are less if they take the extended release form of the medication.
Since this form is only taken once a day it may help to take it at bedtime.

In brief: Try extended release
Patients who have side effects on metformin often find that they are less if they take the extended release form of the medication.
Since this form is only taken once a day it may help to take it at bedtime.
Dr. Carol Cheney
Dr. Carol Cheney
Thank
Dr. Scot Kolsin
Bariatrics
In brief: Speak with your Dr!!
Most common side effect is upset stomach or diarrhea.
If you can stick it out symptoms will get better and probably go away. Sometimes a lower starting dose is all you need. It can rarely cause a serious electrolyte imbalance called acidosis so you should call your doctor to talk about it. Overall it is usually pretty safe.

In brief: Speak with your Dr!!
Most common side effect is upset stomach or diarrhea.
If you can stick it out symptoms will get better and probably go away. Sometimes a lower starting dose is all you need. It can rarely cause a serious electrolyte imbalance called acidosis so you should call your doctor to talk about it. Overall it is usually pretty safe.
Dr. Scot Kolsin
Dr. Scot Kolsin
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors